MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Codes Entrapment of Device (1212); Inflation Problem (1310); Material Twisted/Bent (2981); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon deflation issue occurred requiring additional intervention, and balloon became stuck with the wire.The more than 50% stenosed, 100 mm x 6 mm, straight and focal target lesion was located in the non-tortuous and non-calcified vessel.A 4.0mm x 100mm x 150cm coyote balloon catheter was advanced for dilatation.During the procedure, upon inflation to 6 atmospheres.The balloon would not inflate initially.The balloon was deflated and upon second inflation, the balloon would only partially inflate.Then the balloon would not deflate with inflating device.A larger syringe was used to deflate.When attempting to get the balloon to come back down the wire, the balloon would not advance in either direction.The balloon was attempted to pull back again; however, the wire broke from tension and the balloon had not moved.Both the wire and balloon were removed together.The procedure was completed successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple buckling to the guidewire lumen.Microscopic examination revealed no additional damages.Functional testing was performed, and the buckling appears to be restricting the flow to and from the balloon.No other issues were identified with the device and no patient complications were reported.
 
Event or Problem Description
It was reported that the balloon deflation issue occurred requiring additional intervention, and balloon became stuck with the wire.The more than 50% stenosed, 100 mm x 6 mm, straight and focal target lesion was located in the non-tortuous and non-calcified vessel.A 4.0mm x 100mm x 150cm coyote balloon catheter was advanced for dilatation.During the procedure, upon inflation to 6 atmospheres.The balloon would not inflate initially.The balloon was deflated and upon second inflation, the balloon would only partially inflate.Then the balloon would not deflate with inflating device.A larger syringe was used to deflate.When attempting to get the balloon to come back down the wire, the balloon would not advance in either direction.The balloon was attempted to pull back again; however, the wire broke from tension and the balloon had not moved.Both the wire and balloon were removed together.The procedure was completed successfully.No patient complications were reported.It was further reported that the balloon was twisted.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20560978
Report Number2124215-2024-64279
Device Sequence Number8802313
Product Code DQY
UDI-Device Identifier08714729797364
UDI-Public08714729797364
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24704
Device Catalogue Number24704
Device Lot Number0034161951
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown